MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00568211
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to the second of two endovive standard peg kit push method used during the same procedure.It was reported to boston scientific corporation that an endovive standard peg kit push method was used during a percutaneous endoscopic gastrostomy (peg) placement procedure.The procedure date is unknown.It was reported that when attempting to push the peg tube, the guidewire would not pass through as the hole was closed and way too small for the wire.A second peg kit was opened and had the same problem.The procedure was completed with a new endovive standard peg kit push method.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6 (device codes): imdrf device code a1409 captures the reportable event of peg tube obstructed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6 (device codes): imdrf device code a1409 captures the reportable event of peg tube obstructed.Block h10: the customer reported that the device was disposed and will not be returned.As such, physical analysis has not been conducted in our laboratory.However, a device history review was performed and determined that, based on the nature of the reported event and the reported device lot number, the peg tube obstruction was likely the result of the manufacturing process.With all the available information, although the device has not been returned, boston scientific corporation (bsc) determined that the peg tube obstruction was likely caused by adhesive inside the hypo-tube of the transition joint.Adhesive is used during assembly, and it is likely that the obstruction was the result of incorrect placement or excessive use of adhesive, resulting in obstruction of the hypo tube.Bsc initiated a corrective and preventive action (capa) investigation to determine the root cause of this issue.Investigation identified a potential scenario in which the tip of the glue dispenser touches the threaded tip of the barb as it moves into position for glue and torque at the mini bolster.This could cause glue to migrate into the lumen of the barb component and cause a blockage.An initial containment was implemented on 05dec2023, and the pneumatic flow valve of the equipment was adjusted to ensure that the glue dispenser does not move into position until the barb is in the correct position, preventing the potential for this issue to reoccur.Additional corrections were implemented on 05feb2024 to add 100% pin gage inspection after the mini bolster step for push method device types.An investigation to address this problem has been completed.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
ENDOVIVE STANDARD PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18213133
Report Number3005099803-2023-06388
Device Sequence Number15290101
Product Code KNT
UDI-Device Identifier08714729285205
UDI-Public08714729285205
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberM00568211
Device Catalogue Number6821
Device Lot Number0032151880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97172867-FA
Patient Sequence Number1
Patient SexUnknown